Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 87, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 23, 2012, 10:02 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2012, 10:02 PM EST (03:02 UTC)
- Expired
- Nov 24, 2012, 6:00 PM EST
- In force
- 20 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
103 WHUS73 KGRR 240302 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1002 PM EST FRI NOV 23 2012 LMZ844>849-241115- /O.EXP.KGRR.GL.W.0033.000000T0000Z-121124T0300Z/ /O.NEW.KGRR.SC.Y.0087.121124T0302Z-121124T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1002 PM EST FRI NOV 23 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST SATURDAY. * WINDS...NORTHWEST TO 30 KNOTS. * WAVES...GENERALLY 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
436 WHUS73 KGRR 240826 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 AM EST SAT NOV 24 2012 LMZ844>849-241630- /O.CON.KGRR.SC.Y.0087.000000T0000Z-121124T2000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 326 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS...NORTHWEST 15 TO 25 KNOTS BACKING WEST. * WAVES...4 TO 7 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
309 WHUS73 KGRR 241558 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1058 AM EST SAT NOV 24 2012 LMZ844>849-242300- /O.EXT.KGRR.SC.Y.0087.000000T0000Z-121124T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1058 AM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...NORTHWEST WINDS 15 TO 20 KNOTS BACKING WEST 10 TO 15 KNOTS LATE IN THE DAY. * WAVES...WAVES 3 TO 6 FEET...SUBSIDING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
527 WHUS73 KGRR 242037 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 337 PM EST SAT NOV 24 2012 LMZ844>849-242300- /O.CON.KGRR.SC.Y.0087.000000T0000Z-121124T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 337 PM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WINDS...WEST WINDS DECREASING TO 10 TO 15 KNOTS. * WAVES...WAVES 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
550 WHUS73 KGRR 242303 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 603 PM EST SAT NOV 24 2012 LMZ844>849-250015- /O.EXP.KGRR.SC.Y.0087.000000T0000Z-121124T2300Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 603 PM EST SAT NOV 24 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... WAVES WILL REMAIN BELOW 4 FEET FOR SEVERAL HOURS AND THEN BEGIN TO INCREASE AFTER MIDNIGHT. ANOTHER SMALL CRAFT ADVISORY MAY BE NEEDED LATE TONIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 8:59 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Nov 23, 8:59 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 859 PM EST FRI NOV 23 2012 .SYNOPSIS... ISSUED AT 300 PM EST FRI NOV 23 2012 GRADUALLY WEAKENING NORTHWEST WINDS WILL USHER IN COLDER AIR AND SNOW SHOWERS OVERNIGHT. SNOW SHOWERS WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND. TOTAL ACCUMULATIONS WILL REMAIN LIGHT AT GENERALLY AN INCH OR LESS WITH THE GREATEST AMOUNTS NORTH OF US-10. BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH THE COMING WORK WEEK WITH HIGHS MOSTLY IN THE 30S. && .UPDATE... ISSUED AT 857 PM EST FRI NOV 23 2012 WE WENT AHEAD AND CANCELLED THE WIND ADVISORY FOR THE LAKESHORE COUNTIES AS WIND SPEEDS HAVE SUBSIDED SOMEWHAT AND WILL CONTINUE TO GRADUALLY DIMINISH OVERNIGHT. THE GALE WARNING REMAINS IN EFFECT UNTIL 10 PM AND WILL BE FOLLOWED BY A SMALL CRAFT ADVISORY FOR ALL NEARSHORE ZONES OVERNIGHT THROUGH MID AFTERNOON SATURDAY. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 300 PM EST FRI NOV 23 2012 NO CHANGES WERE MADE TO THE INHERITED FORECAST. DID NOT CHANGE THE INHERITED SNOW AMOUNTS OVERNIGHT MUCH. WE EXPECT THE BULK OF SNOWFALL TO OCCUR BEFORE MIDNIGHT BASED ON SATELLITE TRENDS AND MODEL GUIDANCE. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 319 PM EST FRI NOV 23 2012 TRENDED LOWER WITH POPS IN THE MONDAY NIGHT AND TUESDAY TIME FRAME AS THE MODELS ARE BEGINNING TO BECOME IN BETTER AGREEMENT. BASICALLY A COLD DOME OF AIR AND HIGH PRESSURE LOOKS TO REMAIN MORE DOMINATE OVER THE NORTHERN U.S. KEEPING LOW PRESSURE WELL TO OUR SOUTH...OVER THE GULF COAST STATES OR TN VALLEY. WE WILL STILL HAVE TO KEEP AN EYE ON THIS SYSTEM/S TRENDS AS SOME SNOW COULD OCCUR OVER THE SOUTHERN CWA TOWARD I-94. OTHERWISE THE EXTENDED PERIOD LOOKS RATHER QUIET. THERE WILL BE A WEAK CLIPPER THAT CROSSES THE GREAT LAKES TUESDAY NIGHT...BUT THAT IS NOT EXPECTED TO PRODUCE MUCH SNOW. NO BIG TEMP CHANGE WITH EACH DAY...HOWEVER THERE SHOULD BE A SLOW MODERATION AS WE BECOME MORE ZONAL FOR THE LATTER HALF OF THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 616 PM EST FRI NOV 23 2012 EXPECT MOSTLY VFR CONDITIONS TONIGHT. THERE STILL COULD BE SOME PATCHY MVFR/IFR AT TIMES THROUGH 12Z IN INTERMITTENT SNOW SHOWERS BUT THE TREND WILL BE TO VFR...ESPECIALLY AFTER 12Z SATURDAY. && .MARINE... ISSUED AT 300 PM EST FRI NOV 23 2012 THE GALE WARNING WILL BE LEFT INTACT AND WILL LIKELY BE TRANSITIONED INTO A SMALL CRAFT ADVISORY LATER TONIGHT AS WAVES REMAIN HIGH WELL INTO SATURDAY. && .HYDROLOGY... ISSUED AT 1202 PM EST FRI NOV 23 2012 NO HYDRO CONCERNS. AREAL MEAN QPF UNDER A TENTH OF AN INCH SHOULD HAVE NO IMPACT ON MAINSTEM RIVERS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR LMZ844>849. && UPDATE...LAURENS SYNOPSIS...TJT SHORT TERM...TJT LONG TERM...JK AVIATION...OSTUNO HYDROLOGY...TJT MARINE...TJT
Hazardous weather outlook, Nov 23, 5:38 AM EST, 16 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 538 AM EST FRI NOV 23 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-241045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 538 AM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A WINDY DAY IS ANTICIPATED WITH STRONG WESTERLY WINDS THAT WILL GUST TO 35 TO 45 MPH AREA WIDE. THE HIGHEST GUSTS OF 40 AND 50 MPH WILL OCCUR IN THE LAKE SHORE COUNTIES...ESPECIALLY TOWARD THE LAKE MICHIGAN SHORELINE. LAKE EFFECT SNOW SHOWERS WILL MOVE INLAND OFF OF LAKE MICHIGAN BOTH TODAY AND TONIGHT. SOME LIGHT ACCUMULATIONS OF A DUSTING TO AROUND AN INCH ARE FORECAST FOR BOTH TODAY AND TONIGHT. THE BEST CHANCE FOR LIGHT ACCUMULATIONS OF SNOWFALL WILL BE UP ALONG U.S. HIGHWAY 10 IN CENTRAL LOWER MICHIGAN TODAY AND IN AREAS SOUTH AND WEST OF GRAND RAPIDS TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-241045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 538 AM EST FRI NOV 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WEST GALES TO 40 KNOTS THIS MORNING WILL SHIFT TO THE NORTHWEST THROUGH THE COURSE OF THE DAY. WAVES OF 9 TO 13 FEET CAN BE EXPECTED IN THE NEARSHORE WATERS FROM TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES WILL FINALLY SETTLE BELOW LEVELS THAT ARE HAZARDOUS TO SMALLER CRAFT SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 23, 5:41 PM EST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
541 PM EST FRI NOV 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM NON-TSTM WND GST 3 S HOLLAND 42.74N 86.10W
11/22/2012 M43.00 MPH ALLEGAN MI ASOS
TULIP CITY AIRPORT
0300 AM NON-TSTM WND GST BIG SABLE POINT 44.06N 86.51W
11/23/2012 M49.00 MPH MASON MI OFFICIAL NWS OBS
0337 AM NON-TSTM WND GST 3 SSW CASCADE 42.88N 85.52W
11/23/2012 M41.00 MPH KENT MI ASOS
GERALD R. FORD INTERNATIONAL AIRPORT
0514 AM NON-TSTM WND GST 3 S IONIA 42.94N 85.06W
11/23/2012 M40.00 MPH IONIA MI AWOS
IONIA COUNTY AIRPORT
0534 AM NON-TSTM WND GST 4 SSW ALMA 43.32N 84.69W
11/23/2012 M39.00 MPH GRATIOT MI AWOS
GRATIOT COUNTY AIRPORT
0925 AM NON-TSTM WND GST 4 S MUSKEGON 43.17N 86.24W
11/23/2012 M40.00 MPH MUSKEGON MI ASOS
MUSKEGON COUNTY AIRPORT
1155 AM NON-TSTM WND GST 2 E LUDINGTON 43.96N 86.41W
11/23/2012 M39.00 MPH MASON MI AWOS
MASON COUNTY AIRPORT
0210 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
11/23/2012 M52.00 MPH VAN BUREN MI OTHER FEDERAL
GLERL OBSERVATION
0305 PM NON-TSTM WND GST 4 W MUSKEGON 43.23N 86.34W
11/23/2012 M50.00 MPH MUSKEGON MI OTHER FEDERAL
GLERL OBSERVATION
&&
JKLocal storm report, Nov 23, 5:43 PM EST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
543 PM EST FRI NOV 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM NON-TSTM WND GST 3 S HOLLAND 42.74N 86.10W
11/22/2012 M43.00 MPH ALLEGAN MI ASOS
TULIP CITY AIRPORT
1253 AM NON-TSTM WND GST 3 S HOLLAND 42.74N 86.10W
11/23/2012 M40.00 MPH ALLEGAN MI ASOS
0300 AM NON-TSTM WND GST BIG SABLE POINT 44.06N 86.51W
11/23/2012 M49.00 MPH MASON MI OFFICIAL NWS OBS
0337 AM NON-TSTM WND GST 3 SSW CASCADE 42.88N 85.52W
11/23/2012 M41.00 MPH KENT MI ASOS
GERALD R. FORD INTERNATIONAL AIRPORT
0350 AM NON-TSTM WND GST 3 ESE GRAND RAPIDS 42.95N 85.61W
11/23/2012 M47.00 MPH KENT MI CO-OP OBSERVER
0514 AM NON-TSTM WND GST 3 S IONIA 42.94N 85.06W
11/23/2012 M40.00 MPH IONIA MI AWOS
IONIA COUNTY AIRPORT
0534 AM NON-TSTM WND GST 4 SSW ALMA 43.32N 84.69W
11/23/2012 M39.00 MPH GRATIOT MI AWOS
GRATIOT COUNTY AIRPORT
0756 AM NON-TSTM WND GST W SOUTH HAVEN 42.40N 86.28W
11/23/2012 M45.00 MPH VAN BUREN MI MESONET
0830 AM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
11/23/2012 M49.00 MPH VAN BUREN MI OTHER FEDERAL
GLERL OBSERVATION
0925 AM NON-TSTM WND GST 4 S MUSKEGON 43.17N 86.24W
11/23/2012 M40.00 MPH MUSKEGON MI ASOS
MUSKEGON COUNTY AIRPORT
1045 AM NON-TSTM WND GST 4 W MUSKEGON 43.23N 86.34W
11/23/2012 M44.00 MPH MUSKEGON MI OTHER FEDERAL
GLERL OBSERVATION
1155 AM NON-TSTM WND GST 2 E LUDINGTON 43.96N 86.41W
11/23/2012 M39.00 MPH MASON MI AWOS
MASON COUNTY AIRPORT
0210 PM NON-TSTM WND GST 1 W SOUTH HAVEN 42.40N 86.29W
11/23/2012 M52.00 MPH VAN BUREN MI OTHER FEDERAL
GLERL OBSERVATION
0305 PM NON-TSTM WND GST 4 W MUSKEGON 43.23N 86.34W
11/23/2012 M50.00 MPH MUSKEGON MI OTHER FEDERAL
GLERL OBSERVATION
&&
JKNearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.